Alert archive / South Dakota / Wind Advisories in 2006

Wind Advisory 24, NWS Aberdeen, SD

December 5, 200618 counties in South Dakota

NWS Aberdeen, SD issued this wind advisory at Dec 5, 2006, 11:32 AM CST for 18 counties in South Dakota. It took effect at Dec 5, 2006, 12:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 5, 2006, 11:32 AM CST (17:32 UTC)
In effect from
Dec 5, 2006, 12:00 PM CST
Expired
Dec 5, 2006, 6:00 PM CST
In force
6 hr
Issued by
NWS Aberdeen, SD

Counties Brown County, SD, Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, McPherson County, SD, Potter County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 121 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 5.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2006-12-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2006-12-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 275 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1619 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
275 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KABR 051732
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1132 AM CST TUE DEC 5 2006

...WIND ADVISORY IN EFFECT THIS AFTERNOON...

.STRONG NORTHWEST WINDS WILL OCCUR TODAY ON THE SOUTHWEST SIDE OF
A LOW PRESSURE SYSTEM TRACKING ACROSS EASTERN NORTH DAKOTA.

SDZ003-004-009-015-016-060000-
/O.NEW.KABR.WI.Y.0024.061205T1800Z-061206T0000Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG
1132 AM CST TUE DEC 5 2006 /1032 AM MST TUE DEC 5 2006/

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

NORTHWEST WINDS OF 25 TO 40 MPH CAN BE EXPECTED ACROSS NORTH
CENTRAL SOUTH DAKOTA THIS AFTERNOON.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

PARKIN
2 follow-up statements
000 
WWUS73 KABR 052027
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
227 PM CST TUE DEC 5 2006

...WIND ADVISORY IN EFFECT THIS AFTERNOON...

.STRONG NORTHWEST WINDS WILL OCCUR TODAY ON THE SOUTHWEST SIDE OF
A LOW PRESSURE SYSTEM TRACKING ACROSS EASTERN NORTH DAKOTA.

SDZ005-006-010-017-018-033>037-045-048-051-060000-
/O.EXA.KABR.WI.Y.0024.000000T0000Z-061206T0000Z/
MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-
HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH...
FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...
MILLER...MURDO...PRESHO...FORT THOMPSON
227 PM CST TUE DEC 5 2006 /127 PM MST TUE DEC 5 2006/

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

NORTHWEST WINDS OF 25 TO 40 MPH CAN BE EXPECTED ACROSS PORTIONS OF
CENTRAL AND NORTHEASTERN SOUTH DAKOTA THIS AFTERNOON...GENERALLY
FROM THE JAMES RIVER VALLEY WESTWARD.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

SDZ003-004-009-015-016-060000-
/O.CON.KABR.WI.Y.0024.000000T0000Z-061206T0000Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG
227 PM CST TUE DEC 5 2006 /127 PM MST TUE DEC 5 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

NORTHWEST WINDS OF 25 TO 40 MPH CAN BE EXPECTED ACROSS NORTH
CENTRAL SOUTH DAKOTA THIS AFTERNOON.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

PARKIN
000 
WWUS73 KABR 060006
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
606 PM CST TUE DEC 5 2006

...WIND ADVISORY EXPIRES...

.BREEZY NORTHWEST WINDS WILL REMAIN THROUGH THE NIGHT.

SDZ003>006-009-010-015>018-033>037-045-048-051-060115-
/O.EXP.KABR.WI.Y.0024.000000T0000Z-061206T0000Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...
FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...
MILLER...MURDO...PRESHO...FORT THOMPSON
606 PM CST TUE DEC 5 2006 /506 PM MST TUE DEC 5 2006/

...WIND ADVISORY HAS EXPIRED...

NORTHWEST WINDS HAVE DECREASED EARLY THIS EVENING. THUS...THE
ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

MOHR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Dec 5, 5:50 AM CST, 5 hours 42 minutes earlier.

Area forecast discussion, Dec 5, 5:50 AM CST, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
550 AM CST TUE DEC 5 2006

.AVIATION DISCUSSION...FOR 12Z TAFS.

MSAS ANLYS CURRENTLY SHOWING PREFRONTAL SFC TROF LOCATED BETWEEN
KABR AND KMBG...WITH SE SFC WINDS PRE TROF AND SW WINDS POST TROF.
KABR 88D SHOWING A FEW ECHOS ADVANCING ACROSS SRN SECTIONS OF ND AND
WESTERN CWA...BUT COND PRES DEFICITS INDICATE VERY DRY LOW LAYERS SO
NOT CERTAIN OF ANYTHING REACHING THE GROUND. HAVE LEFT TAFS DRY.
FIRST COLD FRONT PASSES THROUGH LATER THIS MORNING WITH WINDS
INCREASING FROM NW AND MID AND HIGH CLOUDS PREVAILANT. SECONDARY
STRONGER FRONT MOVES THROUGH TONIGHT. KEPT GUSTY WINDS IN TAFS
OVERNIGHT DUE TO BOTH NAM AND GFS ADVERTISING +3MB/3 HRLY PRESSURE
RISES /NAM/ AND +6/6HRLY PRESSURE RISES /GFS/ MOVING INTO REGION
OVERNIGHT TONIGHT.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

HINTZ
Hazardous weather outlook, Dec 5, 5:24 AM CST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
524 AM CST TUE DEC 5 2006

SDZ018>020-022-023-061130-
SPINK-CLARK-CODINGTON-HAMLIN-DEUEL-
524 AM CST TUE DEC 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST SOUTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG AND GUSTY NORTHWEST WINDS ARE EXPECTED BEHIND A COLD FRONT
DROPPING THROUGH THE AREA WEDNESDAY. THE WINDS COULD POSSIBLY
EXCEED WIND ADVISORY CRITERIA...AND PICK UP TO 25 TO 35 MPH WITH
HIGHER GUSTS AT TIMES WEDNESDAY AFTERNOON INTO THE EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

MNZ039-046-SDZ006>008-011-021-061130-
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-GRANT-
524 AM CST TUE DEC 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NORTHWEST WINDS WILL PICK UP BEHIND A COLD FRONT DROPPING SOUTH
THROUGH THE REGION THIS AFTERNOON AND EVENING. WINDS OF 20 TO 30
MPH WITH HIGHER GUSTS ARE EXPECTED ACROSS THE AREA. NORTHWEST
WINDS OF 30 TO 35 WINDS MAY BE POSSIBLE OCCASIONALLY...BUT WILL
BE FAIRLY ISOLATED ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG AND GUSTY NORTHWEST WINDS ARE EXPECTED BEHIND A COLD FRONT
DROPPING THROUGH THE AREA WEDNESDAY. THE WINDS COULD POSSIBLY
EXCEED WIND ADVISORY CRITERIA...AND PICK UP TO 25 TO 35 MPH WITH
HIGHER GUSTS AT TIMES WEDNESDAY AFTERNOON INTO THE EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SDZ033>037-045-048-051-061130-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
524 AM CST TUE DEC 5 2006 /424 AM MST TUE DEC 5 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG AND GUSTY NORTHWEST WINDS ARE EXPECTED BEHIND A COLD FRONT
DROPPING THROUGH THE AREA WEDNESDAY. THE WINDS COULD POSSIBLY
EXCEED WIND ADVISORY CRITERIA...AND PICK UP TO 25 TO 35 MPH WITH
HIGHER GUSTS AT TIMES WEDNESDAY AFTERNOON INTO THE EVENING.
ALSO THERE IS A CHANCE FOR SOME LIGHT SNOW ACROSS CENTRAL SOUTH
DAKOTA. WHEN COMBINED WITH THE STRONG WINDS...AREAS OF BLOWING
SNOW WILL BE POSSIBLE IN THE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SDZ003>005-009-010-015>017-061130-
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
524 AM CST TUE DEC 5 2006 /424 AM MST TUE DEC 5 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NORTHWEST WINDS WILL PICK UP BEHIND A COLD FRONT DROPPING SOUTH
THROUGH THE REGION THIS AFTERNOON AND EVENING. WINDS OF 20 TO 30
MPH WITH HIGHER GUSTS ARE EXPECTED ACROSS THE AREA. NORTHWEST
WINDS OF 30 TO 35 WINDS MAY BE POSSIBLE OCCASIONALLY...BUT WILL
BE FAIRLY ISOLATED ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG AND GUSTY NORTHWEST WINDS ARE EXPECTED BEHIND A COLD FRONT
DROPPING THROUGH THE AREA WEDNESDAY. THE WINDS COULD POSSIBLY
EXCEED WIND ADVISORY CRITERIA...AND PICK UP TO 25 TO 35 MPH WITH
HIGHER GUSTS AT TIMES WEDNESDAY AFTERNOON INTO THE EVENING.
ALSO THERE IS A CHANCE FOR SOME LIGHT SNOW ACROSS CENTRAL SOUTH
DAKOTA. WHEN COMBINED WITH THE STRONG WINDS...AREAS OF BLOWING
SNOW WILL BE POSSIBLE IN THE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

Nearby

Wind Advisories in South Dakota, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.